Alert archive / South Carolina / Rip Current Statements in 2013
Rip Current Statement 9, NWS Wilmington, NC
NWS Wilmington, NC issued this rip current statement at Jul 4, 2013, 3:57 PM EDT for Horry County, South Carolina; Brunswick County, North Carolina. It took effect at Jul 5, 2013, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2013, 3:57 PM EDT (19:57 UTC)
- In effect from
- Jul 5, 2013, 7:00 AM EDT
- Expired
- Jul 5, 2013, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 16 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
818 WHUS42 KILM 041957 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 357 PM EDT THU JUL 4 2013 NCZ110-SCZ054-050400- /O.NEW.KILM.RP.S.0009.130705T1100Z-130706T0000Z/ /O.CON.KILM.RP.S.0008.000000T0000Z-130705T0000Z/ COASTAL BRUNSWICK-COASTAL HORRY- 357 PM EDT THU JUL 4 2013 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT TODAY AND FRIDAY FOR ALL BRUNSWICK COUNTY BEACHES AND THE HORRY COUNTY BEACHES FROM NORTH MYRTLE BEACH NORTHWARD. * RIP CURRENT RISK...STRONG RIP CURRENTS ARE EXPECTED AGAIN ON FRIDAY AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED RIP CURRENT ACTIVITY. NUMEROUS RIP RESCUES OCCURRED IN BRUNSWICK COUNTY TODAY WITH ONE PERSON HOSPITALIZED. STRONG RIP CURRENTS WERE REPORTED AT NORTH MYRTLE BEACH TODAY WITH OVER 40 RIP RESCUES AS OF 345 PM. * WIND AND WAVES...SOUTHEAST SWELLS OF 4 TO 5 FEET AT 7 SECONDS WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE BRUNSWICK AND NORTHERN HORRY COUNTY BEACHES. ADDITIONALLY...SOUTH-SOUTHEAST WINDS 10 TO 15 KTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT. * TIMING...THE STRONGEST RIP CURRENTS WILL OCCUR WITHIN A 2 HOUR WINDOW EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR FRIDAY AROUND 1200 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ BJR
4 follow-up statements
759 WHUS42 KILM 050040 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 840 PM EDT THU JUL 4 2013 NCZ110-SCZ054-051000- /O.CON.KILM.RP.S.0009.130705T1100Z-130706T0000Z/ COASTAL BRUNSWICK-COASTAL HORRY- 840 PM EDT THU JUL 4 2013 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM EDT FRIDAY THROUGH FRIDAY EVENING... * LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT FRIDAY FOR ALL BRUNSWICK COUNTY BEACHES AND THE HORRY COUNTY BEACHES FROM NORTH MYRTLE BEACH NORTHWARD. * RIP CURRENT RISK...STRONG RIP CURRENTS ARE EXPECTED AGAIN ON FRIDAY AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED RIP CURRENT ACTIVITY. NUMEROUS RIP RESCUES OCCURRED IN BRUNSWICK COUNTY TODAY WITH ONE PERSON HOSPITALIZED. STRONG RIP CURRENTS WERE REPORTED AT NORTH MYRTLE BEACH TODAY WITH OVER 40 RIP RESCUES. * WIND AND WAVES...SOUTHEAST SWELLS OF 4 TO 5 FEET AT 7 SECONDS WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE BRUNSWICK AND NORTHERN HORRY COUNTY BEACHES. ADDITIONALLY...SOUTH-SOUTHEAST WINDS 10 TO 15 KTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT. * TIMING...THE STRONGEST RIP CURRENTS WILL OCCUR WITHIN A 2 HOUR WINDOW EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR FRIDAY AROUND 1200 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ BJR
665 WHUS42 KILM 050903 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 503 AM EDT FRI JUL 5 2013 NCZ110-SCZ054-060000- /O.CON.KILM.RP.S.0009.130705T1100Z-130706T0000Z/ COASTAL BRUNSWICK-COASTAL HORRY- 503 AM EDT FRI JUL 5 2013 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT TODAY FOR ALL BRUNSWICK COUNTY BEACHES AND THE HORRY COUNTY BEACHES FROM NORTH MYRTLE BEACH NORTHWARD. * RIP CURRENT RISK...STRONG RIP CURRENTS ARE EXPECTED AGAIN TODAY AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED RIP CURRENT ACTIVITY. NUMEROUS RIP RESCUES OCCURRED IN BRUNSWICK COUNTY YESTERDAY WITH ONE PERSON HOSPITALIZED. STRONG RIP CURRENTS WERE ALSO REPORTED AT NORTH MYRTLE BEACH YESTERDAY WITH OVER 40 RIP RESCUES. * WIND AND WAVES...SOUTHEAST SWELLS OF 4 TO 5 FEET AT 7 SECONDS WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE BRUNSWICK AND NORTHERN HORRY COUNTY BEACHES. ADDITIONALLY...SOUTH-SOUTHEAST WINDS 10 TO 15 KTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT. * TIMING...THE STRONGEST RIP CURRENTS WILL OCCUR WITHIN A 2 HOUR WINDOW EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR TODAY AROUND 1200 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ SGL
171 WHUS42 KILM 051427 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1027 AM EDT FRI JUL 5 2013 NCZ110-SCZ054-060000- /O.CON.KILM.RP.S.0009.000000T0000Z-130706T0000Z/ COASTAL BRUNSWICK-COASTAL HORRY- 1027 AM EDT FRI JUL 5 2013 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT TODAY FOR ALL BRUNSWICK COUNTY BEACHES AND THE HORRY COUNTY BEACHES FROM NORTH MYRTLE BEACH NORTHWARD. * RIP CURRENT RISK...STRONG RIP CURRENTS ARE EXPECTED AGAIN TODAY AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED RIP CURRENT ACTIVITY. THIS MORNING...NORTH MYRTLE BEACH REPORTED A TOTAL OF 98 RESCUES FROM STRONG RIP CURRENTS YESTERDAY...ONE OF THE HIGHEST NUMBERS OF RESCUES IN ONE DAY THEY HAVE EXPERIENCED. NUMEROUS RIP RESCUES ALSO OCCURRED IN BRUNSWICK COUNTY YESTERDAY WITH ONE PERSON HOSPITALIZED. * WIND AND WAVES...SOUTHEAST SWELLS OF 4 TO 5 FEET AT 7 SECONDS WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE BRUNSWICK AND NORTHERN HORRY COUNTY BEACHES. ADDITIONALLY...SOUTH-SOUTHEAST WINDS 10 TO 15 KTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT. * TIMING...THE STRONGEST RIP CURRENTS WILL OCCUR WITHIN A 2 HOUR WINDOW EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR TODAY AROUND 1200 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ SGL
460 WHUS42 KILM 052032 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 432 PM EDT FRI JUL 5 2013 NCZ110-060500- /O.NEW.KILM.RP.S.0010.130706T1100Z-130707T0000Z/ /O.CON.KILM.RP.S.0009.000000T0000Z-130706T0000Z/ COASTAL BRUNSWICK- 432 PM EDT FRI JUL 5 2013 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT TODAY AND SATURDAY FOR ALL BRUNSWICK COUNTY BEACHES. * RIP CURRENT RISK...STRONG RIP CURRENTS WILL PERSIST THROUGH SATURDAY AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED RIP CURRENT ACTIVITY. SEVERAL RIP RESCUES WERE REPORTED AGAIN TODAY DUE TO THE STRONG RIP CURRENTS IN BRUNSWICK COUNTY. * WIND AND WAVES...SOUTHEAST SWELLS OF 4 FEET AT 7 TO 8 SECONDS WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE BRUNSWICK COUNTY BEACHES ON SATURDAY. ADDITIONALLY...SOUTH-SOUTHEAST WINDS AROUND 10 KNOTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT. * TIMING...THE STRONGEST RIP CURRENTS WILL OCCUR WITHIN A 2 HOUR WINDOW EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR SATURDAY AROUND 100 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ SCZ054-060000- /O.CON.KILM.RP.S.0009.000000T0000Z-130706T0000Z/ COASTAL HORRY- 432 PM EDT FRI JUL 5 2013 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT TODAY FOR THE HORRY COUNTY BEACHES FROM NORTH MYRTLE BEACH NORTHWARD. ADDITIONALLY...THERE IS A MODERATE RISK OF RIP CURRENTS AT ALL HORRY COUNTY BEACHES ON SATURDAY. * RIP CURRENT RISK...STRONG RIP CURRENTS ARE EXPECTED AGAIN TODAY AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED RIP CURRENT ACTIVITY. NORTH MYRTLE BEACH REPORTED A TOTAL OF 98 RESCUES FROM STRONG RIP CURRENTS YESTERDAY AND AT LEAST 20 ADDITIONAL RESCUES TODAY. * WIND AND WAVES...SOUTHEAST SWELLS OF 4 FEET AT 7 SECONDS WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE NORTHERN HORRY COUNTY BEACHES. ADDITIONALLY...SOUTH-SOUTHEAST WINDS 10 TO 15 KTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ BJR
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this rip current statement went out at Jul 4, 3:17 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 4, 3:17 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 317 PM EDT THU JUL 4 2013 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL SLOWLY SHIFT WESTWARD ACROSS THE REGION AND A DRYING TREND IS IN STORE FOR THE ENTIRE AREA. TYPICAL SUMMERTIME WEATHER WILL DEVELOP SLOWLY FROM EAST TO WEST AND PREVAIL INTO NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 3 PM THURSDAY...ISOLATED SHOWERS DOTTED THE FORECAST AREA THIS AFTERNOON AND MAINLY OVER THE SC INTERIOR WHERE LOW-LEVEL BUOYANCY AND HIGHER SURFACE DEWPOINTS WERE RESIDING. DRYISH MID LEVEL AIR BROUGHT IN BY ENCROACHING BERMUDA HIGH PRESSURE HAS KEPT CONVECTION LOW-TOPPED AND AREAL COVERAGE AT BAY COMPARED TO RECENTLY. BELIEVE THAT LOSS OF DIURNAL HEATING WILL AID FURTHER DIMINISHING OF SHOWERS THROUGH EVENING. AN UPPER SWIRL/DISTURBANCE OVER THE BAHAMAS CAUGHT IN THE BROAD CIRCULATION OF THE BERMUDA RIDGE IS ALLOWING TROPICAL MOISTURE TO SPREAD NW TOWARD THE SOUTHEAST AND CAROLINA COASTS. RH TIME-HEIGHT SECTIONS SHOW THIS MOISTURE WILL REACH THE FORECAST AREA IN THE PRE-DAWN HOURS OR NEAR DAYBREAK FRIDAY. FOR THIS REASON WILL BRING IN ISOLATED SHOWERS TOWARD FRIDAY MORNING. MINIMUM TEMPS MIDDLE 70S EXPECTED NEAR THE COAST AND LOW TO MIDDLE 70S ACROSS INLAND LOCATIONS. PARTIAL CLEARING LATE TONIGHT WILL LIKELY RESULT IN PATCHY FOG...PARTICULARLY WITH GROUNDS EXCESSIVELY WET FROM THE PREVIOUS WEEK OF HEAVY RAINS. HIGH RISK OF RIP CURRENTS WILL CONTINUE INTO EVENING ALONG THE BRUNSWICK AND HORRY COUNTY COAST...AS WIND-WAVES AND INCOMING WAVE ENERGY PHASE UNIFORMLY IN DIRECTION. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...THE NUMERICAL MODELS CONTINUE TO SHOW THE BERMUDA HIGH BUILDING TO THE WEST. THE MODELS CONTINUE TO SHOW A DECREASING PRECIPITABLE WATER VALUES BELOW 1.5. MODELS ARE SHOWING THE DEEPER MOISTURE BELOW 850 MB WITH THE HIGHEST VALUES ON FRIDAY AFTERNOON. THUS WILL CARRY A CHANCE OF SHOWER/THUNDERSTORMS MAINLY WESTERN AND SOUTHERN AREAS WITH A SLIGHT CHANCE ELSEWHERE. MAXIMUM TEMPERATURES WILL SLOWLY CREEP UP INTO THE UPPER 80S TO NEAR 90 INLAND BY SATURDAY. LOWS WILL STILL BE IN THE LOWER 70S INLAND AND MIDDLE 70S AT THE BEACHES. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 3 PM THURSDAY...RIDGE OF HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT WILL BE FOUND JUST OFF THE MID ATLANTIC COAST ON SUNDAY. UPPER LEVEL ENERGY GUIDED NORTHWARD OVER THIS FEATURE AS IT TRIES TO PROGRESS EASTWARD AND GETS SHUNTED UP ACRS PA. TEMPERATURES WILL BE CLOSE TO OR A FEW DEG ABV CLIMO AND PRECIP SCANT AND GENERALLY CONFINED TO THE SEA BREEZE. ON MONDAY THE UPPER LEVEL RIDGE GETS WEAKENED ALONG THE COAST BY THE PA SYSTEM AS WELL AS A BROAD UPPER LOW CUTTING ACROSS BAHAMAS INTO SOUTH FLORIDA. TEMPERATURES MAY BE REDUCED BY A DEGREE OR TWO AND PRECIP CHANCES/COVERAGE APPEAR TO MIRROR THOSE OF SUNDAY. ON TUESDAY THE ATLANTIC RIDGE WILL HAVE WEAKENED JUST ENOUGH THAT IT BECOMES HARD TO DEFINE THE BORDER BETWEEN IT AND THE WEAKENING RIDGE OVER THE SWRN U.S. A BROAD BELT OF WEAK FLOW WILL THUS BE IN PLACE ACROSS THE SOUTHERN HALF OF THE NATION. THE SURFACE BERMUDA HIGH WILL ALSO HAVE WEAKENED BY TUESDAY. MID LEVELS MAY DRY OUT SLIGHTLY MAKING CONVECTIVE COVERAGE EVEN LOWER. QUIET AND FAIRLY SEASONABLE/SLIGHTLY MILD WEATHER SHOULD ROUND OUT THE PERIOD AS FLOW REMAINS WEAK THROUGH MOST OF THE COLUMN. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 18Z...EXPECT VFR THROUGH THE EVENING HOURS...WITH INTERMITTENT PERIODS OF MVFR DUE TO LOWERED CIGS POSSIBLE. OVERNIGHT AND INTO THE EARLY MORNING HOURS ANTICIPATE MVFR/IFR DUE TO LOW CIGS/PATCHY FOG...ESPECIALLY INLAND. OTHERWISE EXPECT VFR. CONDITIONS REMAIN FAIRLY QUIET THIS AFTERNOON...WITH ISOLATED SHOWERS/THUNDERSTORMS MOVING ACROSS THE AREA. GIVEN LOWERED CONFIDENCE ON ACTIVITY LOCATION THROUGHOUT THE PERIOD...AND GIVEN ITS SHORT-LIVED NATURE...HAVE NOT INTRODUCED INTO GOING FORECAST ATTM. SOUTH-SOUTHEAST WINDS AOB 12 KTS WILL PREVAIL THROUGH THE DAY WITH GUSTS UP TO 20 KTS POSSIBLE ALONG THE COAST. INTO THE EVENING HOURS...GUSTS WILL SUBSIDE AND OVERALL WINDS WILL BECOME LIGHT. LATEST GUIDANCE AND ANALYSIS ARE IN GOOD AGREEMENT FOR MVFR/IFR DUE TO LOW CIGS AND PATCHY AREAS OF FOG OVERNIGHT INTO EARLY FRIDAY MORNING. FOR NOW HAVE ONLY INTRODUCED MVFR IN GOING FORECAST. AFTER DAYBREAK...CIGS WILL GRADUALLY IMPROVE TO MVFR AND THEN VFR...WITH SOUTHEAST WINDS AOB 10 KTS. EXTENDED OUTLOOK...POTENTIAL MORNING IFR/MVFR CIGS/VSBYS AND ISOLATED AFTN SHOWERS/T-STORMS THROUGH THE EXTENDED. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM THURSDAY...3-4 FT SEAS WILL PREVAIL OVER THE WATERS THROUGH EARLY FRIDAY AS A MODERATE BUT LENGTHY SE FETCH PUSHES TOWARD OUR COAST. THE SEAS WILL BE MOSTLY RUNNING IN INTERVALS OF AROUND 6 SECONDS. WINDS WILL REMAIN SE 8-16 KT ON THE WATERS AND HIGHEST NEAR SHORE THROUGH MID-EVENING DUE TO SEA BREEZE ENHANCEMENT. ISOLATED SHOWERS...POSSIBLY A TSTM CAN BE EXPECTED BUT MAINLY LATE TONIGHT INTO EARLY FRIDAY. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...BERMUDA HIGH PRESSURE WILL CONTINUE TO BUILD SLOWLY WEST. WINDS WILL BE FROM THE SOUTHEAST AROUND 10 TO 15 KNOTS WITH A THE WIND DIRECTION SLOWLY TURNING TO THE SOUTH BY SATURDAY. SEAS WILL RANGE FROM 2 TO 4 FEET WITH THE HIGHER SEAS TOWARD THE END OF THE PERIOD. LONG TERM /SUNDAY THROUGH MONDAY/... AS OF 3 PM THURSDAY...A LIGHT SOUTH WIND ON SUNDAY...CAPPED AT 10 KT AS BERMUDA HIGH PRESSURE BACKS SLIGHTLY OFF TO THE EAST AND A SECONDARY AND WEAKER HIGH REMAINS OVER THE NC MOUNTAINS. A RIDGE AXIS FROM THE FORMER WILL POKE INTO THE SOUTHEASTERN U.S. MON NIGHT INTO TUESDAY WHILE THE LATTER WASHES OUT. THIS WILL VEER FLOW SLIGHTLY TO SW AND MAY ADD UP TO 5 KTS TO WIND SPEED FCST. INITIALLY SEAS WILL BE COMPRISED PRIMARILY OF A GENTLE 7 SEC WIND WAVE PAIRED WITH A 13-14 SEC SE SWELL. THE LATER PERIOD VEERING WILL SHORTEN THE PREDOMINANT PERIOD AS A ROUGHER 4 SECOND WIND CHOP STARTS SHOWING UP...EVEN AS THE OVERALL SEAS FORECAST VARIES LITTLE IN ACTUAL HEIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR SCZ054. NC...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NCZ110. MARINE...NONE. && NEAR TERM...MJC SHORT TERM...HAWKINS LONG TERM...MBB AVIATION...SGL
Hazardous weather outlook, Jul 4, 3:49 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 349 PM EDT THU JUL 4 2013 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-052000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 349 PM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-052000- COASTAL PENDER-COASTAL NEW HANOVER- 349 PM EDT THU JUL 4 2013 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-052000- COASTAL BRUNSWICK-COASTAL HORRY- 349 PM EDT THU JUL 4 2013 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ056-052000- COASTAL GEORGETOWN- 349 PM EDT THU JUL 4 2013 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-052000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 349 PM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TSTMS FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:55 PM EDT | Rip Current Statement | ILM | Horry | 23 hr |
Nearby
Rip Current Statements in South Carolina, 2013Rip Current Statements in North Carolina, 2013Every rip current statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.